Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 10, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 22, 2011, 11:25 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 11:25 AM EST (16:25 UTC)
- Expired
- Jan 23, 2011, 4:11 AM EST
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
231 WHUS73 KAPX 221625 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1125 AM EST SAT JAN 22 2011 LMZ323-342-344>346-230030- /O.NEW.KAPX.SC.Y.0010.110122T1625Z-110123T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1125 AM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
915 WHUS73 KAPX 222123 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 423 PM EST SAT JAN 22 2011 LMZ323-342-344>346-230530- /O.CON.KAPX.SC.Y.0010.000000T0000Z-110123T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 423 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
316 WHUS73 KAPX 230240 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 940 PM EST SAT JAN 22 2011 LMZ323-342-230345- /O.CAN.KAPX.SC.Y.0010.000000T0000Z-110123T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 940 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-231000- /O.CON.KAPX.SC.Y.0010.000000T0000Z-110123T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 940 PM EST SAT JAN 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
895 WHUS73 KAPX 230911 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 AM EST SUN JAN 23 2011 LMZ344>346-231015- /O.CAN.KAPX.SC.Y.0010.000000T0000Z-110123T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 411 AM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 6:42 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 22, 6:42 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
642 AM EST SAT JAN 22 2011
.SYNOPSIS.../ISSUED AT 400 AM/
A WEAK CLIPPER SYSTEM...WILL QUICKLY MOVE THROUGH THE REGION
TODAY...EXITING THE NORTHERN GREAT LAKES BY EVENING. THIS SYSTEM
WILL BRING A QUICK ROUND OF LIGHT SNOW TODAY...WITH LIGHT
ACCUMULATIONS EXPECTED. HOWEVER...LAKE ENHANCEMENT WILL BRING
LOCALLY HEAVIER AMOUNTS ADJACENT TO THE LAKE MICHIGAN LAKESHORE IN
NORTHWEST LOWER.
BEHIND THIS SYSTEM...THE COLDEST AIR OF THE SEASON WILL MOVE INTO
THE NORTHERN GREAT LAKES REGION TONIGHT. PARTIAL CLEARING AFTER
MIDNIGHT...WILL ALLOW TEMPERATURES TO FALL INTO THE SINGLE DIGITS
BELOW ZERO FOR MOST OF NORTHERN LOWER MICHIGAN...WITH READINGS IN THE
TEENS TO AROUND 20 BELOW ZERO FOR FAR NORTHERN LOWER AND THE EASTERN
U.P....ALTHOUGH MORE SUNSHINE IS EXPECTED ON SUNDAY...HIGHS WILL
ONLY BE IN THE SINGLE DIGITS...WITH TEMPERATURES ONLY AROUND ZERO
FOR EASTERN UPPER.
&&
.SHORT TERM.../ISSUED AT 400 AM/...TODAY
LAKE-AGGREGATE TROF LIES ALONG SOUTH SHORE OF SUPERIOR...THEN DIPS
DOWN INTO NORTHERN LAKE HURON. CLIPPER SURFACE LOW IS MOVING ALONG
THIS TROF...NEARING ONTONAGON MI AT THIS HOUR. LIGHT SNOW HAS BROKEN
OUT NEAR/NORTH OF M-32...WITH SOME CONVECTIVE ELEMENTS (AND 1-2SM
VSBYS) NOTED NEAR CVX/SJX. WINDOW FOR LAKE ENHANCED SNOW EXISTS AS
THE CLIPPER GOES THRU TODAY.
SURFACE LOW WILL MOVE IN DISCONTINUOUS JUMPS TODAY...CREEPING ACROSS
SOUTHERN SUPERIOR THIS MORNING...JUMPING TO NORTHERN LAKE MI AT
MIDDAY...THEN JUMPING TO CENTRAL/SOUTHERN LAKE HURON THIS AFTERNOON.
MAIN AREA OF CONCERN IS THE LAKE MI COAST FROM LEELANAU TO THE
BRIDGE THIS MORNING. 1000-850MB CONVERGENCE...AND A FAVORABLE
FETCH...WILL BE PRESENT HERE LONGER THAN ANYWHERE ELSE. SW FLOW WILL
PERSIST THERE UNTIL ABOUT NOON...WHEN WE WILL SHARPLY VEER
NORTHERLY. EVEN THEN...INSTABILITY/CONVERGENCE WILL SUPPORT SOME
DECENT CONVECTIVE ELEMENTS...THOUGH STRONGER LOW-LEVEL CONVERGENCE
WILL BE SWINGING INLAND. HI-RES NAM OUTPUT...AND LOCAL 4KM WRF
OUTPUT...BOTH ARE IN AGREEMENT WITH THE IDEA THAT THIS AREA IS
FAVORED THE LONGEST. THE MAIN NEGATIVE IS MARGINAL CONDITIONS FOR
DENDRITIC GROWTH...WITH MAX OMEGA UP AROUND -18/-19C...AT THE VERY
TOP OF THE DENDRITIC GROWTH ZONE. INDEED...VSBYS TO THIS POINT HAVE
BEEN LOWER THAN ONE WOULD EXPECT FROM THE RADAR...IMPLYING A LARGE
POPULATION OF SMALL FLAKES...AND THUS LOWER SNOW/LIQUID RATIOS.
THE OTHER AREA OF CONCERN IS THE LEFTOVER NW FLOW HURON BAND THAT
WAS GRAZING BY ROGERS CITY YESTERDAY. IT HAS REVERSED COURSE AS
WINDS GO SE...AND WILL BE POSITIONED TO DUMP A FEW INCHES OF SNOW IN
EASTERN MACKINAC COUNTY.
STORM TOTALS OF 3-6 INCHES AREA STILL IN ORDER TO THE LEFT OF A LINE
FROM LELAND...TO BELLAIRE...TO ALANSON...TO WILDERNESS STATE PK. MAX
TOTALS WILL BE ALONG THE CVX/EMMET CO COASTS. ADVISORIES THERE STILL
LOOK GOOD. FURTHER SOUTH...ACCUMS WILL BE MORE MARGINAL FOR CURRENT
HEADLINES NEAR FRANKFORT/MBL...BUT CAN LIVE WITH THAT. AN ISOLATED
3-4 INCH AMOUNT IN EASTERN MACKINAC CO DOES NOT REQUIRE A
HEADLINE...BUT WILL BE KEEPING AN EYE ON THINGS THERE.
ELSEWHERE...A GENERAL LIGHT SNOW WILL CONTINUE TO SPREAD EAST AND
SOUTH...WITH A BRIEF PERIOD OF ENHANCEMENT AS THE ACTUAL LOW AND
ASSOCIATED COLD FRONT PASSES BY. ACCUMS 2 INCHES OR LESS.
MAX TEMPS MID SINGLE DIGITS TO MID TEENS.
JZ
&&
.LONG TERM.../ISSUED AT 400 AM/...TONIGHT AND BEYOND
CLIPPER WILL MOVE OFF TO THE EAST...ALLOWING A VERY SHALLOW AND VERY
COLD AIRMASS TO OOZE IN OFF OF NORTHERN ONTARIO. WE/LL BE IN A
SERIOUS DEEP FREEZE FOR THE END OF THE WEEKEND. HOWEVER...AS ARCTIC
HIGH PRESSURE MOVES TO OUR EAST...RETURN FLOW/WARM ADVECTION WILL
DEVELOP BEGINNING SUNDAY NIGHT. THIS WILL PRODUCE A REASONABLY RAPID
TEMP RECOVERY EARLY IN THE WORK WEEK...ALBEIT WITH SOME SNOW CHANCES.
TONIGHT...CLIPPER LOW WILL MOVE FROM SOUTHERN LAKE HURON ACROSS
UPSTATE NY. HIGH PRESSURE WILL BUILD OVER TOP OF SUPERIOR...
EVENTUALLY EXTENDING RIDGING ACROSS EASTERN UPPER MI AND IN EXTREME
NORTHERN LOWER. LAKE-ENHANCED SNOW SHOWERS WILL LINGER IN PARTS OF
NE LOWER IN THE EVENING...THOUGH DEEPER MOISTURE (850-700MB RH ABOVE
60 PERCENT) WILL PULL OUT BY MIDNIGHT. OTHERWISE...PURE LES WILL
CONTINUE IN N/NNW FLOW...THOUGH WITH A TENDENCY TO PETER OUT
OVERNIGHT AS THE AIRMASS DRIER FURTHER...AND LAND BREEZES PUSH LES
OUT OVER THE LAKE. LOCAL 1-1.5 INCH ACCUMS POSSIBLE NEAR
ROGERS/APN...AND IN LEELANAU/COASTAL BENZIE/COASTAL MANISTEE. THIS
BIG STORY WILL REMAIN TEMPS. BITTERLY COLD AIR WILL OOZE SOUTHWARD
INTO EASTERN UPPER AND EVENTUALLY NORTHERN LOWER MI AS THE NIGHT
PROCEEDS. EASTERN UPPER MI...AND AS FAR SOUTH AS PLN/INDIAN
RVR...WILL SEE MIN TEMPS IN THE MINUS TEENS AND 20S. FURTHER
SOUTH...SINGLE DIGITS ABOVE AND BELOW ZERO WILL SUFFICE. WINDS WILL
BE BELOW 10MPH...PRECLUDING A WIND CHILL HEADLINE.
SUNDAY...THE ARCTIC HIGH WILL BE CENTERED JUST EAST OF LAKE HURON BY
THE END OF THE DAY. GIVEN THE LIGHT WINDS IN PLACE WITH THE
MORNING...AND RESULTING STRONG LAND BREEZE COMPONENT...DOUBT WE WILL
HAVE ANY PRECIP AROUND IN THE MORNING. BY AFTERNOON...SW FLOW STARTS
TO REASSERT ITSELF ON LAKE MI...AND CERTAINLY POSSIBLE FOR A
MID-LAKE CONVERGENCE BAND AND/OR VORTICES TO BRING SHSN TO MACKINAC
CO AND THE NW LOWER MI COAST. THE NAM IS FAST ENOUGH WITH MID-LEVEL
MOISTURE RETURN TO INTRODUCE LAKE ENHANCEMENT BACK INTO THE PICTURE
TOWARD EVENING. THIS SEEMS MUCH MUCH TOO FAST COMPARED TO OTHER
MODELS AND EARLIER FORECASTS...AND WILL BE DISREGARDED FOR NOW.
MAX TEMPS...FROM PLN/INDIAN RVR NORTHWARD...WHERE EARLY AM TEMPS
WILL BE COLDEST...READINGS WILL STRUGGLE MIGHTILY TO CRACK ZERO
(SUSPECT THEY WON/T AT THE SAULT AND KINROSS). SINGLE DIGITS ABOVE
ZERO WILL WORK FOR MOST OTHER PLACES...WITH THE NW LOWER MI COAST
MAKING THE LOW/MID TEENS.
SUNDAY NIGHT/MONDAY...MODEL DIFFERENCES AMPLIFY FURTHER. THE HIGH TO
OUR EAST WILL MARCH STEADILY ON NEW ENGLAND...RESULTING IN PROLONGED
SOUTHERLY 1000-850MB WINDS/WARM ADVECTION HERE. THE GFS IS FASTER
THAN THE NAM/ECMWF IN DROPPING AN AMPLIFYING UPPER TROF INTO THE
WESTERN LAKES. WILL FOLLOW THE SLOWER MODELS. THIS LEAVES THE
POSITIVELY TILTED TROF OVER THE UPPER MS VALLEY/CENTRAL PLAINS BY
LATE MONDAY. WHILE THE UPPER TROF AMPLIFIES...THE SURFACE LOW
GRADUALLY MINORS OUT...MOVING FROM S CENTRAL CANADA LATE SUNDAY TO
THE UPPER MS VALLEY LATE MONDAY.
DEEPER MOISTURE (THANKS TO 285K-280K ISENTROPIC ASCENT) WILL ARRIVE
LATE SUNDAY NIGHT INTO MONDAY. GIVEN ANTECEDENT DRY LOW-LEVEL AIR
AND LIFT THAT IS PERSISTENT BUT NOT ESPECIALLY STRONG...THE MAIN
FOCUS FOR PRECIP WILL BE IN LAKE ENHANCEMENT AREAS. 1000-850MB WINDS
WILL BE SW SUN NIGHT...BACKING SSW MONDAY. CHANCE POPS IN ORDER
SUNDAY NIGHT IN EASTERN UPPER AND ALONG NW LOWER MI COAST...AND WILL
BUMP TO LIKELY IN WESTERN MACK CO OVERNIGHT. SIMILAR POP
DISTRIBUTION WILL CONTINUE INTO MONDAY...THOUGH WITH CHANCE POPS
EXPANDING EASTWARD INTO ALL OF NW/N CENTRAL LOWER. BY LATE MONDAY...
850MB TEMPS ON NORTHERN LAKE MI WILL HAVE RECOVERED TO -11C...MAKING
LAKE ENHANCEMENT AN INCREASINGLY DODGY PROPOSITION.
MIN TEMPS MAINLY SINGLE DIGITS ABOVE AND BELOW ZERO SUNDAY NIGHT.
THOSE MINS WILL TEND TO BE EARLY...WITH RISING TEMPS OVERNIGHT...
ESPECIALLY IN THE WEST AND NORTH. MAX TEMPS MAINLY UPPER TEENS TO
LOWER 20S.
REST OF THE FORECAST...NO MAJOR CHANGES. THE BIG MID-WEEK WX
MAKER...A BOMB MOVING FROM THE SE STATES UP THE EAST COAST...WILL
HAVE LITTLE IMPACT HERE. A COLD FRONT WILL SLIDE INTO THE REGION ON
WEDNESDAY...JUST BEFORE IT GETS OBSCURED BY THE E COAST SYSTEM. BY
RECENT STANDARDS...TEMPS TUE/WED WILL BE POSITIVELY BALMY...WITH
HIGHS IN THE 20S TO NEAR 30. WE/LL DROP BACK TO 15-25 BEHIND THE
FRONT FOR THURSDAY. SNOW CHANCES WILL BE SMALL (BUT NOT ZERO)...
THANKS TO OUR POSITION WELL REMOVED FROM ANY SORT OF STORM TRACK.
JZ
&&
.MARINE.../ISSUED AT 400 AM/
DUE TO RAPIDLY DEVELOPING ICE...NEARSHORE FORECASTS HAVE BEEN
DISCONTINUED FOR ALL WATERS...EXCEPT THE LAKE MI COASTLINE OF NW
LOWER MI.
A CLIPPER WILL BRING SOMEWHAT VARIABLE WINDS THIS MORNING...VEERING
NORTH THIS AFTERNOON...WHILE REMAINING LESS THAN 20KT. N TO NE WINDS
WILL HOLD INTO EARLY SUNDAY...BEFORE WE GO SW AGAIN AS HIGH PRESSURE
MOVES OFF TO THE EAST. SMALL CRAFT ADVISORY CONDITIONS ARE NOT
ANTICIPATED UNTIL AT LEAST SUNDAY NIGHT.
JZ
&&
.AVIATION.../ISSUED AT 642 AM/...VALID FOR 12Z TAFS
CLIPPER SURFACE LOW JUST SOUTH OF KCMX WILL TRANSIT NORTHERN LOWER
MI THIS AFTERNOON. -SN AND MVFR/IFR CONDITIONS HAVE ALREADY
DEVELOPED AT ALL TAF SITES. PLN WILL SEE PERIODS OF SN OR EVEN BRIEF
+SN THIS MORNING...TVC MAY GO SN AT TIMES. SNOW WILL TAPER OFF
MID/LATE AFTERNOON...THOUGH TVC/APN WILL BOTH DEAL WITH -SHSN (MVFR)
DUE TO LAKE EFFECT FOR A TIME TONIGHT.
JZ
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
MIZ016-019>021-025-031.
LM...NONE.
LH...NONE.
LS...NONE.
&&Hazardous weather outlook, Jan 22, 4:18 AM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 418 AM EST SAT JAN 22 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 418 AM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS WILL PRODUCE MODERATE ACCUMULATIONS ALONG THE LAKE MICHIGAN COAST OF NORTHWEST LOWER MICHIGAN...AND LIGHT ACCUMULATIONS ELSEWHERE. SEE ONGOING ADVISORIES FOR FURTHER DETAILS. BITTERLY COLD TEMPERATURES ARE EXPECTED TONIGHT OVER EASTERN UPPER AND FAR NORTHERN LOWER MICHIGAN...WITH LOWS IN THE TEENS AND 20S BELOW ZERO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTER COLD WILL CONTINUE SUNDAY OVER EASTERN UPPER AND FAR NORTHERN LOWER MICHIGAN...WITH HIGHS STRUGGLING TO REACH ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JZ
In the hours before
Special weather statement, Jan 22, 6:17 AM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 617 AM EST SAT JAN 22 2011 MIZ016-019-221300- EMMET-CHARLEVOIX- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX 617 AM EST SAT JAN 22 2011 ...LOCALLY HEAVY SNOW WITH NEAR ZERO VISIBILITY THIS MORNING... A BAND OF HEAVY LAKE ENHANCED SNOW WILL AFFECT WESTERN CHARLEVOIX AND CENTRAL EMMET COUNTY THROUGH 8 AM. COMMUNITIES IMPACTED INCLUDE CHARLEVOIX...STUTSMANVILLE...AND CROSS VILLAGE. NEAR WHITEOUT CONDITIONS WILL OCCUR AS THE HEAVIER SNOW MOVES ONSHORE. ACCUMULATION RATES WILL BE AROUND OR SLIGHTLY HIGHER THAN AN INCH PER HOUR. TRAVELERS SHOULD USE EXTREME CAUTION...AS ROADS WILL BE SNOW COVERED...AND VISIBILITY EXTREMELY LIMITED. JZ
Special weather statement, Jan 22, 10:36 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1036 AM EST SAT JAN 22 2011 MIZ016-019>021-221700- EMMET-CHARLEVOIX-LEELANAU-ANTRIM- INCLUDING THE CITIES OF...PETOSKEY...CHARLEVOIX...NORTHPORT... MANCELONA 1036 AM EST SAT JAN 22 2011 AN INTENSE BAND OF LAKE EFFECT SNOW WILL MOVE THROUGH THE COMMUNITIES ALONG THE COASTLINE OF LAKE MICHIGAN THROUGH NOON...MAINLY FROM LAKE LEELANAU NORTHWARD TO LITTLE TRAVERSE BAY. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR AND NEAR ZERO VISIBILITY CAN BE EXPECTED. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:41 PM EST | Lake Effect Snow Advisory | APX | Antrim, Benzie, Emmet, Leelanau, Manistee | 13 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.